Mississippi, 2011Hail and Damaging Winds in Mississippi, July 4, 2011
July 4, 2011 · NWS MEG · 6 events in 5 counties and zones
The combination of an upper level disturbance and daytime heating produced showers and thunderstorms over portions of the Mid-South during the afternoon into the early evening hours of July 4th, 2011. Some storms became severe producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an upper level disturbance and daytime heating produced showers and thunderstorms over portions of the Mid-South during the afternoon into the early evening hours of July 4th, 2011. Some storms became severe producing large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 12:07 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 4, 12:07 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT MON JUL 4 2011
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 958 AM CDT MON JUL 4 2011/
UPDATE...
KNQA RADAR SHOWED A CLUSTER OF STORMS LIFTING EAST THROUGH
NORTHEAST AR. THE STORMS WERE ROOTED IN A LAYER AROUND 900MB...
AHEAD OF A POSITIVELY TILTED SHORTWAVE TROF MOVING SOUTHEAST
THROUGH MO. THIS ACTIVITY WAS PRODUCING A SOUTHWARD MOVING GRAVITY
WAVE OVER THE AR DELTA...THROUGH A SLIGHTLY ELEVATED STABLE LAYER.
FORECAST WAS RECENTLY UPDATED WITH A SIGNIFICANT INCREASE IN
CLOUDS AND POPS ACROSS NORTHEAST AR AND POINTS EASTWARD.
TEMPERATURES WERE ALSO LOWERED A FEW CATEGORIES OVER THESE AREAS AS
WELL. ELSEWHERE...POPS AND TEMPS WERE LARGELY UNCHANGED.
BEST RAIN CHANCES FOR THIS AFTERNOON STILL APPEAR TO THE NORTH AND
EAST OF THE MEMPHIS METRO... NEARER THE MIDLEVEL SHORTWAVE TROF.
IT/S UNCLEAR IF THE AFOREMENTIONED GRAVITY WAVE WILL BECOME A
PLAYER IN SURFACED BASED CONVECTION SOUTH OF I40 THIS AFTERNOON
WHEN IT IS POSITIONED UNDER THE UPPER RIDGE AXIS OVER NORTH MS.
CURRENT POPS HAVE THE MOST LIKELY SCENARIO HANDLED WELL AND WILL
CONTINUE TO MONITOR.
PWB
PREV DISCUSSION... /ISSUED 634 AM CDT MON JUL 4 2011/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 342 AM CDT MON JUL 4 2011/
DISCUSSION...
EARLY MORNING TEMPERATURES ARE GENERALLY IN THE 70S ACROSS THE
MIDSOUTH. HOWEVER THE METROPOLITAN AREAS AROUND MEMPHIS ARE STILL
IN THE LOW 80S AND THE RURAL...LESS HUMID AREAS FARTHER EAST IN
TENNESSEE HAVE FALLEN INTO THE UPPER 60S. 3 OT 5 DEGREES OF
ADDITIONAL COOLING CAN BE EXPECTED AT MOST LOCATIONS RESULTING IN
OVERNIGHT LOWS FROM AROUND 68 TO 76 DEGREES. A FEW SHOWERS AND
THUNDERSTORMS CAN BE SEEN ON RADAR...BUT NONE IMPACTING OUR AREA
OF CONCERN IN EAST ARKANSAS...WEST TENNESSEE...THE MISSOURI
BOOTHEEL OR NORTH MISSISSIPPI. BY SUNRISE THESE SHOWERS...LIKELY
IN A WEAKENED STATE...MAY MOVE INTO EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.
THE NAM CONTINUES TO BE THE MODEL OF CHOICE. THE GFS HAS BEEN 2-4
DEGREES TOO WARM OVER THE LAST SEVERAL DAYS AND INCONSISTENT IN
ITS POPS. ENSEMBLE NUMBERS CONTINUE TO REFLECT THIS INCONSISTENCY
OVER THE NEXT COUPLE OF PERIODS WITH 12-HOUR POP DIFFERENCES OF
20-40 PERCENT BETWEEN THE HIGH AND LOW MEMBERS. ENSEMBLE MEAN IS
MORE IN LINE WITH THE NAM SOLUTION.
WE WILL REMAIN IN A WEAKLY SHEARED BUT FAIRLY UNSTABLE AIRMASS
TODAY FEATURING CAPES BETWEEN 1500 AND 2500 J/KG AND LI'S
GENERALLY AROUND -4 TO -6C. A POSITIVELY TILTED SHORTWAVE WILL
SHIFT ACROSS THE MID MISSISSIPPI RIVER VALLEY TODAY...BECOMING
ORIENTED FROM WEST KENTUCKY TO NORTHEAST ARKANSAS BY THE AFTERNOON
HOURS ADDING A BIT OF UPPER LEVEL SUPPORT TO HELP SUSTAIN
UPDRAFTS. MID LEVEL LAPSE RATES WILL STRENGTHEN
SLIGHTLY...APPROACHING -7C/KM BY 00Z ACROSS EAST ARKANSAS. STORMS
WILL BE SLOW MOVING...POSSIBLY RESULTING IN LOCALIZED HEAVY RAIN
AND FLOODING. WET MICROBURSTS ARE ANOTHER CONCERN THIS AFTERNOON.
MDPI/WINDEX VALUES OF .80/66 INDICATE AT LEAST A MODERATELY HIGH
POSSIBILITY OF THESE HARD TO IDENTIFY WEATHER THREATS. ONE
INHIBITING FACTOR FOR BOTH FLOODING AND MICROBURSTS IS PW.
ALTHOUGH FORECAST VALUES BETWEEN 1.3 AND 1.5 INCHES ARE
RESPECTABLE...VALUES AT AND ABOVE 1.75 WOULD BE MORE SUPPORTIVE OF
SEVERE WEATHER.
FOR THE REMAINDER OF THE WORK WEEK AND INTO NEXT WEEKEND...NORTHERLY
FLOW WILL GRADUALLY TRANSITION TO NORTHWEST FLOW. AT THE MOMENT
THERE ARE NO WELL DEFINED FEATURES THAT WOULD INCREASE RAIN
CHANCES SIGNIFICANTLY ON ANY PARTICULAR DAY. HOWEVER...WE WILL
REMAIN WARM AND UNSTABLE AND ANY MINIMAL UPPER LEVEL SUPPORT COULD
ENHANCE THE STRENGTH AND COVERAGE OF STORMS...MUCH LIKE WE EXPECT
TO SEE TODAY. FOR NOW...WILL KEEP 20 TO 30 PERCENT RAIN CHANCES
IN THE FORECAST EACH DAY. IN ADDITION...WE WILL NEED TO KEEP AN
EYE UPSTREAM FOR THE DEVELOPMENT OF MESOSCALE CONVECTIVE
COMPLEXES. NORTHWEST FLOW IS FAVORABLE FOR THESE SYSTEMS...BUT
FORECASTING THEM MORE THAN A DAY OR TWO IN ADVANCE IS TRICKY.
TEMPERATURES WILL TURN SLIGHTLY COOLER...BUT REMAIN NEAR TO
SLIGHTLY ABOVE NORMAL.
30/SIRMON
&&
.AVIATION...
18Z TAF CYCLE
SCT TSRAS ARE CURRENTLY DEVELOPING ALONG A FRONTAL BOUNDARY DRAPED
ROUGHLY PARALLEL WITH INTERSTATE 40. SISTER CELLS ARE ALSO
DEVELOPING DUE TO OUTFLOW BOUNDARY INTERACTION. THESE OUTFLOW
WINDS WILL BE THE MAIN THREATS TO TERMINALS THIS AFTERNOON AND
EVENING. FROPA HAS OCCURRED AT KMEM ATTM AND SHOULD TAKE MOST OF
THE CONVECTION WITH IT. HOWEVER...WILL KEEP VCTS PREVAILING
THROUGH 7 PM WITH SOME LINGERING POST FRONTAL ACTIVITY.
ANY PULSE STORMS THAT DO AFFECT ANY TAF SITE COULD PRODUCE AN
ISOLATED GUST AROUND 25 KTS BUT WILL BE TRANSIENT. CONVECTION
SHOULD DIMINISH AFTER SUNSET GIVING WAY TO LIGHT WINDS.
PLACED A TEMPO FOR BR AT KMKL FROM 3-7 AM TOMORROW MORNING. WITH
RA/TSRA IN THE AREA AND LIGHT WINDS TONIGHT...PATCHY FOG WILL BE
POSSIBLE AND IS DEPICTED IN LATEST LAMP GUIDANCE.
CCD
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 95 77 96 74 / 30 30 30 20
MKL 93 73 93 71 / 40 50 30 20
JBR 88 72 93 72 / 70 30 30 20
TUP 96 72 96 71 / 30 40 30 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 4, 2:52 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CDT MON JUL 4 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
352 AM CDT MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON LASTING WELL INTO THE EVENING HOURS AS A COLD FRONT
MOVES INTO THE MID SOUTH. DAMAGING WINDS ARE THE MAIN THREAT FROM
THESE THUNDERSTORMS. IN ADDITION...DUE TO THE EXPECTED SLOW
MOVEMENT OF STORMS...LOCALIZED FLASH FLOODING IS ALSO A CONCERN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 4, 12:10 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 PM CDT MON JUL 4 2011
ARZ036-048-049-MSZ007-008-041845-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-TATE MS-
110 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES WEST OF ROBINSONVILLE AT 110 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...LEE...ST. FRANCIS...TATE AND TUNICA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BEAVERDAM LAKE AND MIDWAY LAKE.
&&
LAT...LON 3497 9040 3476 9020 3473 9020 3474 9018
3471 9015 3458 9040 3486 9058
TIME...MOT...LOC 1810Z 326DEG 13KT 3483 9042
RRHSpecial weather statement, Jul 4, 12:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CDT MON JUL 4 2011
MSZ001>003-TNZ050-053-088>090-041845-
DE SOTO MS-BENTON MS-MARSHALL MS-FAYETTE TN-SHELBY TN-HAYWOOD TN-
CHESTER TN-HARDEMAN TN-
115 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
EXTREME SOUTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM WHITEVILLE TO 3 MILES EAST OF
LEWISBURG AT 115 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CHESTER...DESOTO...FAYETTE...HARDEMAN...HAYWOOD...
MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...
CHICKASAW STATE FOREST...CHICKASAW STATE PARK AND OLIVE BRANCH...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3525 8875 3525 8879 3522 8879 3503 8897
3479 8945 3484 9015 3511 8955 3542 8928
3541 8859
TIME...MOT...LOC 1815Z 279DEG 27KT 3530 8911 3506 8932
3487 8974Local storm report, Jul 4, 12:20 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 4 SE JACKSON 35.59N 88.78W
07/04/2011 M0.75 INCH MADISON TN CO-OP OBSERVER
&&
RRHSpecial weather statement, Jul 4, 12:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
129 PM CDT MON JUL 4 2011
TNZ052>055-091-092-041900-
DECATUR TN-HENDERSON TN-MADISON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
129 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
SOUTHWESTERN DECATUR COUNTY IN TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF MIFFLIN AT 129 PM
CDT...MOVING EAST SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON...MADISON AND
MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND
LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
&&
LAT...LON 3531 8821 3541 8885 3543 8885 3544 8887
3576 8860 3570 8806
TIME...MOT...LOC 1829Z 289DEG 20KT 3551 8854Special weather statement, Jul 4, 12:51 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT MON JUL 4 2011
ARZ049-058-MSZ001-002-007-008-010>012-041930-
PHILLIPS AR-LEE AR-DE SOTO MS-MARSHALL MS-TUNICA MS-TATE MS-PANOLA MS-
COAHOMA MS-QUITMAN MS-
151 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM HERNANDO TO 7 MILES WEST OF
FRIARS POINT AT 151 PM CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...DESOTO...LEE...MARSHALL...PANOLA...PHILLIPS...
QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE...HELENA...HERNANDO...SENATOBIA...ST FRANCIS NATIONAL PARK
AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...FLOWER
LAKE...HORSESHOE LAKE...MOON LAKE AND TUNICA LAKE.
&&
LAT...LON 3476 9067 3485 9031 3489 9025 3478 8958
3413 9057 3455 9093
TIME...MOT...LOC 1851Z 317DEG 29KT 3482 8995 3437 9074Special weather statement, Jul 4, 1:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT MON JUL 4 2011
TNZ053>055-091-092-041945-
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
205 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
DECATUR COUNTY IN TENNESSEE...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF SARDIS AT 206 PM CDT...
MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR NATCHEZ TRACE STATE FOREST AND
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES PIN OAK LAKE AND PINE LAKE.
&&
LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
3507 8798 3508 8862 3575 8834 3574 8802
3567 8801 3561 8802 3553 8796 3549 8797
3546 8804 3543 8803 3541 8796
TIME...MOT...LOC 1906Z 280DEG 21KT 3548 8824Thunderstorm Wind, Tate
- When
- July 4, 1:30 PM CST to 1:40 PM CST
- Where
- Tate County, 7 mi E of Senatobia to 1.07 mi W of Barr
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.620, -89.827
Straight line winds knocked trees down near the intersection of Highway 4 and Highway 305, east of Senatobia.
Hail, Itawamba
- When
- July 4, 3:30 PM CST to 3:35 PM CST
- Where
- Itawamba County, 2 mi NE of Mantachie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.350, -88.475
Nickel to quarter size hail fell northeast of Mantachie.
Thunderstorm Wind, Pontotoc
- When
- July 4, 3:42 PM CST to 3:47 PM CST
- Where
- Pontotoc County, Wallfield to 1.9 mi SE of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 34.130, -89.020
Straight line winds knocked a few trees and power lines down across Southeastern Pontotoc County.
Thunderstorm Wind, Itawamba
- When
- July 4, 3:51 PM CST to 3:55 PM CST
- Where
- Itawamba County, 1 mi S of Fulton to 2.11 mi ESE of Fulton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.255, -88.420
Straight line winds knocked a few power lines down on the south side of Fulton.
Thunderstorm Wind, Lee
- When
- July 4, 3:55 PM CST to 4:05 PM CST
- Where
- Lee County, 1 mi E of Shannon to 1.3 mi W of Nettleton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.120, -88.703
Straight line winds knocked trees down near the Shannon Primary School.
Thunderstorm Wind, Monroe
- When
- July 4, 4:40 PM CST to 4:45 PM CST
- Where
- Monroe County, 1.3 mi S of Hatley to 2.61 mi NE of Hatley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.962, -88.374
Straight line winds knocked trees and power lines down near Parham.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332939, 332942, 332945, 332946, 332947, 332950.